MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 27"(70CM) 3-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 27"(70CM) 3-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP398G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported by vet that an animal underwent an animal surgery on (b)(6) 2020 and the suture was used.It was reported that the suture kept breaking during surgery.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 7/7/2020 additional information: d4, d10, h4, h6 a manufacturing record evaluation was performed for the finished device pmk134 batch number, and no non-conformances were identified.Additional h3 investigation summary: it was reported performance breakage suture.It was received for analysis a sealed box with twelve unopened samples and an opened box with thirteen unopened samples of product code pdp398g, lot pmk134.The complaint sample was not received for evaluation.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples received, no performance - breakage suture was found and the tested samples met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS PLUS SUTURE 27"(70CM) 3-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10182375
Report Number2210968-2020-04728
Device Sequence Number2309644
Product Code NEW
UDI-Device Identifier10705031218727
UDI-Public10705031218727
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberPDP398G
Device Catalogue NumberPDP398G
Device Lot NumberPMK134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date07/07/2020
Patient Sequence Number1